Alert archive / Texas / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Shreveport, LA
NWS Shreveport, LA issued this wind chill advisory at Jan 1, 2018, 4:38 AM CST for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Jan 1, 2018, 10:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2018, 4:38 AM CST (10:38 UTC)
- In effect from
- Jan 1, 2018, 10:00 PM CST
- Expired
- Jan 2, 2018, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 11:57 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Dec 31, 11:57 PM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1157 PM CST Sun Dec 31 2017
.AVIATION...
For the 01/06Z TAF period, VFR conditions are now observed at all
sites with the exception of LFK where the low stratocu deck still
holds MVFR cigs for a few more hours before clearing to the south.
Elsewhere, cirrus moving in from the west will gradually fill in
where SKC conditions have been occurring this evening and should
persist through much if not all of the period. This will be the
extent of any cloud cover as drier Arctic air continues to settle
into the region with sfc high pressure building south. N/NE winds
will remain quite steady overnight near 10 kts on the average with
some occasional higher gusts. Speeds should drop off slightly as
the day progresses on Sunday with even more drop-off after 02/00Z.
/19/
&&
.PREV DISCUSSION... /issued 935 PM CST Sun Dec 31 2017/
DISCUSSION...
Only change to the forecast was minor changes to the sky cover for
the first two periods which may not have affected the wording. No
other changes were made. Lower clouds eroding from the Northeast
with higher clouds spreading to the East toward the area but thin
early but may thicken late. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 21 32 17 33 / 0 0 0 10
MLU 18 29 15 32 / 0 0 0 10
DEQ 15 29 15 30 / 0 0 0 10
TXK 18 29 14 30 / 0 0 0 10
ELD 16 28 13 29 / 0 0 0 10
TYR 21 32 19 33 / 0 0 0 10
GGG 21 33 17 34 / 0 0 0 10
LFK 24 36 19 37 / 10 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Hard Freeze Warning until 10 AM CST Monday for ARZ050-051-
059>061-070>073.
Wind Chill Advisory until noon CST Monday for ARZ050-051-059>061-
070>073.
LA...Hard Freeze Warning until 10 AM CST Monday for LAZ001>006-
010>014-017>022.
Wind Chill Advisory until noon CST Monday for LAZ001>006-010>014-
017>022.
OK...Hard Freeze Warning until 10 AM CST Monday for OKZ077.
Wind Chill Advisory until noon CST Monday for OKZ077.
TX...Hard Freeze Warning until 10 AM CST Monday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Wind Chill Advisory until noon CST Monday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
19/06Hazardous weather outlook, Dec 31, 11:39 AM CST, 16 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1139 AM CST Sun Dec 31 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011745- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1139 AM CST Sun Dec 31 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... The coldest temperatures thus far this winter season will continue to spill south into the area today and tonight, with overnight low temperatures falling into the teens to near 20 degrees. As a result, a Hard Freeze Warning is in effect for all of the region. These very cold temperatures combined with north winds 10 to 15 mph will also result in dangerously cold wind chills areawide tonight through Monday morning, with wind chill values ranging from 0 to 10 above zero. Thus, a Wind Chill Advisory is also in effect areawide tonight through Monday morning. This will enhance the risk for frostbite and hypothermia to any exposed skin if you must be outside for any length of time. Be sure to check on the elderly and those without adequate heating, and bring your pets inside from these very cold temperatures. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Temperatures will remain near or below freezing over the area Monday and Tuesday afternoons, with overnight readings expected to fall well into the teens Monday and Tuesday nights. Temperatures will finally climb above freezing Wednesday, before a reinforcing cold front moves back through the area Wednesday night, resulting in colder temperatures Thursday. The airmass will gradually begin to modify late this week through next weekend, as a southerly wind returns to the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, skywarn networks, and amateur radio operators, should not be needed through tonight. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:31 AM CST | Hard Freeze Warning | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 29 hr |
Nearby
Wind Chill Advisories in Texas, 2018Wind Chill Advisories in Louisiana, 2018Wind Chill Advisories in Arkansas, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.